Alert archive / California / Frost Advisories in 2019

Frost Advisory 9, NWS Eureka, CA

March 29, 2019Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 29, 2019, 1:45 PM PDT for Mendocino County, California. It took effect at Mar 30, 2019, 12:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2019, 1:45 PM PDT (20:45 UTC)
In effect from
Mar 30, 2019, 12:00 AM PDT
Expired
Mar 30, 2019, 8:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2019-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2019-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WWUS76 KEKA 292045
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
145 PM PDT Fri Mar 29 2019

CAZ110-111-301500-
/O.NEW.KEKA.FR.Y.0009.190330T0700Z-190330T1500Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
145 PM PDT Fri Mar 29 2019

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
SATURDAY...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

$$
2 follow-up statements
772 
WWUS76 KEKA 300956
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
256 AM PDT Sat Mar 30 2019


CAZ110-111-301500-
/O.CON.KEKA.FR.Y.0009.000000T0000Z-190330T1500Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
256 AM PDT Sat Mar 30 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
266 
WWUS76 KEKA 301447
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
747 AM PDT Sat Mar 30 2019


CAZ110-111-301600-
/O.EXP.KEKA.FR.Y.0009.000000T0000Z-190330T1500Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
747 AM PDT Sat Mar 30 2019

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Temperatures in the mid 30s in the coldest spots with localized
patchy frost early this morning will thaw and warm during the mid
to late morning hours. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 29, 4:31 AM PDT, 9 hours 14 minutes earlier.

Area forecast discussion, Mar 29, 4:31 AM PDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION...RESENT
National Weather Service Eureka CA
431 AM PDT Fri Mar 29 2019

.SYNOPSIS...Showers will linger across the region today followed
by a period of drier weather on Saturday. Additional rain will
enter the area Sunday and Monday, with wet and unsettled weather
persisting during much of next week.

&&

.DISCUSSION...A cold upper trough was in the process of shearing
eastward across the region Friday morning. Numerous showers and a
few thunderstorms were occurring over NWRN CA as a result...with
showers likely lingering through the afternoon, and then
dissipating tonight as midlevel heights begin to increase in
earnest. In addition, clouds are expected to dissipate tonight,
which will augment surface cooling and support patchy frost
development across interior valleys.

Otherwise, dry weather appears probable on Saturday, followed by
an increase in rain chances during Sunday and Monday as modest
low/midlevel WAA spreads north and east ahead of a weak frontal
system over the Pacific. This will mark the beginning of what
appears to be an extended period of wet and unsettled weather as a
series of progressive storm systems move east across the west
coast. At this time, the heaviest rainfall is forecast to occur
over NWRN CA on Friday...hydrologic impacts will continue to be
assessed.

&&

.AVIATION...Showers are diminishing both in coverage and
intensity early this morning. This trend will continue throughout
the day and by late this afternoon much drier vfr conditions
should prevail across the region. High pressure will briefly build
toward the end of the taf cycle. Other than early morning stratus
and fog across the interior valleys...vfr conditions can be
expected through late Saturday.

&&

.MARINE...Conditions continue to improve across the coastal
waters this morning as a low pressure system to the north of the
area moves inland. Light northerlies will return today and
Saturday as high pressure builds over the region. A series of mid
to long period seas will continue to propagate through the waters
for most of the upcoming week therefore seas will remain a bit
elevated. Toward Sunday the southerlies return while the
persistent longer period swell remains.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 29, 3:14 AM PDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
314 AM PDT Fri Mar 29 2019

CAZ102-105>108-110>113-301015-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
314 AM PDT Fri Mar 29 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-109-301015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
314 AM PDT Fri Mar 29 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A moderate threat of sneaker waves exists along area beaches during
Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.